Alert archive / Georgia / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 79, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Mar 28, 2009, 3:33 PM EDT for Clayton County, Fayette County, Henry County, Georgia. It was in force for 23 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 28, 2009, 3:33 PM EDT (19:33 UTC)
- Expired
- Mar 28, 2009, 3:56 PM EDT
- In force
- 23 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
Counties Clayton County, GA, Fayette County, GA, Henry County, GA
The radar
The Atlanta radar (KFFC), 39 km from the middle of the area, began a volume at 19:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 28, 3:34 PM EDT | HAIL 0.88 | Jonesboro, GA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 7.6 hours before the alert went out and 34 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 641 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 284 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KFFC 281933
SVRFFC
GAC063-113-151-282015-
/O.NEW.KFFC.SV.W.0079.090328T1933Z-090328T2015Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
333 PM EDT SAT MAR 28 2009
THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CLAYTON COUNTY IN NORTH CENTRAL GEORGIA
NORTHEASTERN FAYETTE COUNTY IN NORTH CENTRAL GEORGIA
NORTH CENTRAL HENRY COUNTY IN NORTH CENTRAL GEORGIA
* UNTIL 415 PM EDT
* AT 332 PM EDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZED HAIL...AND DAMAGING
WINDS UP TO 60 MPH. THIS STORM WAS LOCATED NEAR FAYETTEVILLE...
MOVING NORTHEAST AT 35 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
JONESBORO...MORROW...LAKE CITY AND STOCKBRIDGE.
TREES AND POWER LINES WERE REPORTED DOWN IN PEACHTREE CITY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
&&
LAT...LON 3365 8429 3365 8425 3364 8423 3365 8422
3364 8418 3360 8416 3357 8413 3357 8410
3355 8406 3340 8446 3347 8453
TIME...MOT...LOC 1933Z 237DEG 29KT 3346 8444
$$2 follow-up statements
000
WWUS52 KFFC 281943
SVSFFC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
343 PM EDT SAT MAR 28 2009
GAC063-113-281953-
/O.CAN.KFFC.SV.W.0079.000000T0000Z-090328T2015Z/
FAYETTE GA-CLAYTON GA-
343 PM EDT SAT MAR 28 2009
...THE SEVERE THUNDERSTORM WARNING FOR CLAYTON AND NORTHEASTERN
FAYETTE COUNTIES IS CANCELLED...
THE THUNDERSTORM HAS EXITED THE FAYETTE AND CLAYTON COUNTIES.
IF YOU SAW WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
LAT...LON 3364 8423 3365 8422 3364 8418 3357 8413
3355 8407 3347 8427 3347 8428 3355 8428
3359 8424 3364 8428 3365 8427
TIME...MOT...LOC 1943Z 246DEG 41KT 3354 8423
$$
GAC151-282015-
/O.CON.KFFC.SV.W.0079.000000T0000Z-090328T2015Z/
HENRY GA-
343 PM EDT SAT MAR 28 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM EDT
FOR NORTHERN HENRY COUNTY...
AT 342 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZED HAIL
AND DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED NEAR
STOCKBRIDGE...MOVING NORTHEAST AT 45 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HIDDEN
VALLEY PARK.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
LAT...LON 3364 8423 3365 8422 3364 8418 3357 8413
3355 8407 3347 8427 3347 8428 3355 8428
3359 8424 3364 8428 3365 8427
TIME...MOT...LOC 1943Z 246DEG 41KT 3354 8423
$$000
WWUS52 KFFC 281956
SVSFFC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
356 PM EDT SAT MAR 28 2009
GAC151-282006-
/O.CAN.KFFC.SV.W.0079.000000T0000Z-090328T2015Z/
HENRY GA-
356 PM EDT SAT MAR 28 2009
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN HENRY COUNTY IS
CANCELLED...
THE STORM THAT PROMPTED THE WARNING HAS WEAKENED AND EXITED NORTHERN
HENRY COUNTY.
A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN HENRY
COUNTY UNTIL 445 PM EDT.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
LAT...LON 3364 8423 3365 8422 3364 8418 3357 8413
3355 8407 3347 8427 3347 8428 3355 8428
3359 8424 3364 8428 3365 8427
TIME...MOT...LOC 1956Z 246DEG 41KT 3358 8405
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 28, 3:14 PM EDT, 19 minutes earlier.
Area forecast discussion, Mar 28, 3:14 PM EDT, 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 314 PM EDT SAT MAR 28 2009 .SHORT TERM /TONIGHT THROUGH MONDAY NIGHT/... SHORT TERM MODELS IN GENERAL AGREEMENT ON THE EVOLUTION OF THE SYSTEM...THOUGH THE GFS IS SLIGHTLY FASTER THAN THE NAM. HAVE GENERALLY TAKEN A BLEND WITH THE FORECAST AS THE ECMWF IS ALSO SLIGHTLY SLOWER THAN THE GFS. FOR THIS AFTERNOON AND EVENING...FIRST ROUND OF THUNDERSTORMS IS FOR THE MOST PART MOVING OUT OF CENTRAL GEORGIA...BUT MORE STORMS ARE DEVELOPING AHEAD OF THE CLEARING IN EASTERN ALABAMA AT AFD TIME. THIS WILL SHIFT EAST OVER THE NEXT FEW HOURS...BUT THE COLD FRONT IS STILL BACK ALONG THE MISSISSIPPI/ALABAMA STATE LINE. EXPECT MORE SHOWERS AND POSSIBLE THUNDERSTORMS (SEE SLIGHT RISK IN NORTHWEST GEORGIA ON SWODY1) TO DEVELOP ALONG THE FRONT. WITH VERY COLD TEMPS MOVING IN AT 500MB...NOT SURPRISED TO SEE MORE OF A HAIL THREAT WITH THESE STORMS IN EASTERN ALABAMA AND THOSE THAT MIGHT DEVELOP ALONG THE FRONT...THOUGH DAMAGING WINDS WILL CONTINUE TO BE A THREAT. HIGHEST SHEAR VALUES ARE SHIFTING EAST SO THE TORNADO THREAT WILL DECREASE THROUGH THE AFTERNOON AND EVENING...THOUGH OF COURSE IT CANNOT BE TOTALLY RULED OUT. THE FRONT WILL PUSH THROUGH THE STATE OVERNIGHT...AND BY SUNDAY MORNING MOST IF NOT ALL THE PRECIP SHOULD BE OUT OF OUR AREA. SOME QUESTION AS TO HOW MUCH IF ANY OF THE WRAPAROUND PRECIP WILL MAKE IT INTO NORTH GEORGIA...BUT FOR NOW AM NOT PLAYING IT UP. THE OTHER CONCERN IS THE STRONG GRADIENT. HAVE ALREADY HAD REPORTS OF TREES DOWN NOT ASSOCIATED WITH ANY THUNDERSTORM. WITH THE VERY SATURATED GROUND...WILL NOT TAKE PARTICULARLY STRONG WINDS TO BRING THESE TREES DOWN. HAVE ISSUED A WIND ADVISORY...THOUGH WINDS MAY NOT QUITE REACH CRITERIA LEVELS...IN PLACE THROUGH SUNDAY EVENING. AS THE UPPER LOW SHIFTS NORTHEAST TOWARD THE GREAT LAKES SUNDAY EVENING...FLOW ALOFT WILL SHIFT TO MORE ZONAL AND HIGH PRESSURE WILL BUILD IN...DECREASING THE GRADIENT. SUNDAY NIGHT TEMPS MAY DROP TO NEAR FREEZING IN SOME LOCATIONS...AT LEAST INTO THE 30S JUST ABOUT EVERYWHERE...DESPITE A BUILDING RIDGE ALOFT... SO WOULD NOT BE SURPRISED TO SEE A LAYER OF FROST IN THE MORNING. EXPECT A NICE DAY ON MONDAY WITH TEMPS WARMING INTO THE 70S UNDER THE RETREATING RIDGE. .LONG TERM /TUESDAY THROUGH SATURDAY/... IN THE MEANTIME...ANOTHER STRONG SYSTEM DEVELOPS ON TUESDAY IN THE CENTRAL PLAINS. COLD FRONT APPROACHES MONDAY NIGHT AND EARLY TUESDAY. GFS IS SLOWER AND DEEPER WITH THIS SYSTEM...WHILE THE ECMWF BREAKS UP THE SOUTHERN EDGE OF THE FRONT AND THUS HAS LESS OF AN IMPACT OVER THE SOUTHEAST. HOWEVER...WITH THE DEEPER SYSTEM ON THE GFS...IT PASSES THE COLD FRONT THROUGH BY WEDNESDAY BUT THE ECMWF PROLONGS THE WEAK SOUTHERN EDGE OF THE COLD FRONT...KEEPING THE IMPLIED POPS IN THE AREA THROUGH WEDNESDAY NIGHT. AFTER THAT...MODEL DIFFERENCES BECOME EXTREMELY SIGNIFICANT AS GFS DEVELOPS A VERY STRONG SURFACE LOW IN THE CENTRAL MISSISSIPPI VALLEY UNDERNEATH THE SHORTWAVE WHILE THE ECMWF DEVELOPS A COASTAL LOW OFF CAPE HATTERAS. WITH THESE UNCERTAINTIES...HAVE MADE NO CHANGES TO THE EXTENDED AND AM NOT EVEN SURE HOW MUCH OF AN IMPACT THE TUESDAY-WEDNESDAY FRONT WILL HAVE ON THE AREA BESIDES JUST A CHANCE OF RAIN. WILL CONTINUE TO WATCH THE EVOLUTION TO REFINE THE FORECAST. BASED ON THE CURRENT FORECAST...NO SIGNIFICANT TEMPERATURE SHIFTS THROUGH THE EXTENDED. && .HYDROLOGY... ANYWHERE FROM 1/4 TO 2 INCHES OF RAIN HAVE FALLEN ACROSS THE AREA OVER THE PAST 24 HOURS...THIS ON TOP OF THE RAINFALL FROM THE PREVIOUS TWO DAYS. ADDITIONAL RAIN EXPECTED AS THE FRONT ACTUALLY PASSES THROUGH OVERNIGHT. WILL LEAVE FLOOD WATCH IN PLACE AS A FEW RIVERS AND CREEKS HAVE ALREADY RISEN ABOVE FLOOD STAGE AND THIS TREND IS EXPECTED TO CONTINUE AS THE SURFACE RUNOFF REACHES THE MAINSTEM RIVERS OVER THE NEXT COUPLE OF DAYS. && .PRELIMINARY POINT TEMPS/POPS... ATHENS 46 60 38 74 44 / 70 5 0 5 5 ATLANTA 44 56 40 72 49 / 50 5 0 5 10 BLAIRSVILLE 44 48 34 70 40 / 70 5 0 5 10 CARTERSVILLE 44 55 34 71 44 / 50 5 0 5 10 COLUMBUS 48 64 40 76 47 / 30 5 5 5 10 GAINESVILLE 46 55 37 73 46 / 70 5 0 5 5 MACON 48 66 39 76 45 / 60 5 0 5 5 ROME 45 54 36 71 42 / 50 5 0 5 10 PEACHTREE CITY 46 59 36 73 38 / 40 5 0 5 10 VIDALIA 54 69 40 74 44 / 90 5 0 5 5 && .FFC WATCHES/WARNINGS/ADVISORIES... TORNADO WATCH UNTIL 6 PM EDT THIS EVENING FOR THE FOLLOWING ZONES: BALDWIN...BIBB...BLECKLEY...CRAWFORD...CRISP...DODGE... DOOLY...EMANUEL...HOUSTON...JEFFERSON...JOHNSON...JONES... LAURENS...MACON...MONTGOMERY...PEACH...PULASKI...SCHLEY... SUMTER...TAYLOR...TELFAIR...TOOMBS...TREUTLEN...TWIGGS... WASHINGTON...WHEELER...WILCOX...WILKINSON. WIND ADVISORY UNTIL 8 PM EDT SUNDAY FOR ALL OF NORTH AND CENTRAL GEORGIA. FLOOD WATCH THROUGH LATE TONIGHT FOR ALL OF NORTH AND PORTIONS OF CENTRAL GEORGIA. && TDP
Hazardous weather outlook, Mar 28, 10:10 AM EDT, 5 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1010 AM EDT SAT MAR 28 2009 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-291030- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 1010 AM EDT SAT MAR 28 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT A FEW SEVERE THUNDERSTORMS EXPECTED ACROSS CENTRAL GEORGIA THROUGH TONIGHT. ISOLATED SEVERE THUNDERSTORMS POSSIBLE ACROSS NORTH GEORGIA THIS AFTERNOON AND TONIGHT. .SYNOPSIS... DEEP LOW PRESSURE SYSTEM IN THE MID-MISSIPPI VALLEY WILL LIFT NORTHEAST INTO THE GREAT LAKES REGION BY SUNDAY MORNING. ITS ASSOCIATED COLD FRONT WILL SWEEP EASTWARD THROUGH THE SOUTHEASTERN STATES THROUGH SUNDAY MORNING. A WARM FRONT STRETCHING ACROSS SOUTH GEORGIA WILL LIFT NORTHWARD TODAY. .PRIMARY HAZARDS... THE PRIMARY HAZARDS FROM ANY THUNDERSTORMS TODAY WILL BE DAMAGING WINDS...LARGE HAIL...FLOODING...AND LIGHTNING. STORMS IN CENTRAL GEORGIA MAY ALSO PRODUCE TORNADOES. THESE STORMS ARE EXPECTED TO MOVE ACROSS NORTH AND CENTRAL GEORGIA THROUGHOUT THE AFTERNOON AND EVENING. A SECOND THREAT WILL BE A SQUALL LINE MOVING THROUGH NORTHERN AND CENTRAL GEORGIA AFTER DARK. .DISCUSSION... THE NORTHWARD MOVEMENT OF THE WARM FRONT IN SOUTHERN GEORGIA WILL DICTATE WHERE AND WHEN SEVERE THUNDERSTORMS OCCUR THIS AFTERNOON AND EVENING. THE FRONT IS EXPECTED TO LIFT INTO CENTRAL GEORGIA BY THE AFTERNOON AND INTO NORTHERN GEORGIA BY THE EVENING. BY MIDNIGHT..A COLD FRONT WILL BEGIN SWEEPING THROUGH THE STATE...POSSIBLY BRINGING A SQUALL LINE ALONG WITH IT. NORTH OF THE WARM FRONT...HEAVY RAIN WITH EMBEDDED THUNDERSTORMS WILL OCCUR...WITH SOME LOCAL FLOODING POSSIBLE. ALONG AND SOUTH OF THE WARM FRONT...INSTABILITY WILL BE GREATER WITH CAPES APPROACHING 1200 J/KG. VERTICAL WIND SHEAR WILL SUFFICIENT THROUGHOUT THE AREA TODAY AND TONIGHT TO SPAWN TORNADOES...ESPECIALLY ALONG THE WARM FRONT. 0-1 KM HELICITY VALUES OF 200-400 WILL BE COMMON IN THAT AREA AS THE FRONT LIFTS. THUS...SEVERE STORMS ARE EXPECTED ACROSS CENTRAL GEORGIA FROM LATE MORNING THROUGH THIS EVENING...WITH THE THREAT MOVING NORTHWARD INTO NORTHEAST GEORGIA IN THE LATE AFTERNOON AND EVENING. THE THREAT WILL DIMINISH SLIGHTLY AS THE AFTERNOON HEATING DIMINISHES...BUT WILL STILL EXIST AS THE COLD FRONT SWEEPS THROUGH THIS EVENING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A CHANCE OF THUNDERSTORMS ON TUESDAY AND WEDNESDAY AND AGAIN THURSDAY NIGHT...OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTERS AND COCORAHS OBSERVERS ARE ENCOURAGED TO SEND HEAVY RAINFALL REPORTS TO THE NATIONAL WEATHER SERVICE. SPOTTERS AND EMERGENCY MANAGERS SHOULD BE PREPARED FOR ACTIVATION TODAY THROUGH TONIGHT.
In the hours before
Local storm report, Mar 28, 2:04 PM EDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
204 PM EDT SAT MAR 28 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 PM LIGHTNING WARNER ROBINS 32.61N 83.63W
03/28/2009 HOUSTON GA EMERGENCY MNGR
MINOR ELECTRICAL DAMAGE FROM LIGHTNING STRIKE TO A HOME
ON BLUE RIDGE LANE.
&&
JLFSpecial weather statement, Mar 28, 2:04 PM EDT, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 204 PM EDT SAT MAR 28 2009 GAZ110>112-282030- 204 PM EDT SAT MAR 28 2009 ...SIGNIFICANT WEATHER ALERT FOR HEAVY RAIN IN TELFAIR...WHEELER AND MONTGOMERY COUNTIES UNTIL 430 PM EDT... AT 257 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED NUMEROUS THUNDERSTORMS WITH HEAVY RAIN PASSING OVER THE SAME AREA FROM ABBEVILLE THROUGH MCRAE TO MOUNT VERNON. MOVEMENT WAS TO THE NORTHEAST AT 30 MPH. TWO TO THREE INCHES OF RAIN HAS FALLEN IN THIS AREA SINCE 8 AM EDT THIS MORNING. RUNOFF FROM THESE STORMS WILL CAUSE TEMPORARY STREET FLOODING IN TOWNS AND PONDING ON ROADWAYS IN TELFAIR...WHEELER AND MONTGOMERY COUNTIES. ADDITIONAL RAINFALL AMOUNTS OF AROUND ONE INCH CAN BE EXPECTED THROUGH 430 PM EDT. A TORNADO WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.
Local storm report, Mar 28, 2:42 PM EDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
242 PM EDT SAT MAR 28 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1118 AM TSTM WND DMG 5 W HAWKINSVILLE 32.28N 83.56W
03/28/2009 PULASKI GA EMERGENCY MNGR
TWO TREES DOWN. ROOF SUSTAINED MAJOR DAMAGE.
1118 AM TSTM WND DMG ABBEVILLE 31.99N 83.31W
03/28/2009 WILCOX GA EMERGENCY MNGR
SEVERAL TREES DOWN.
0225 PM HAIL HAMILTON 32.76N 84.88W
03/28/2009 E0.75 INCH HARRIS GA COUNTY OFFICIAL
PENNY SIZED HAIL IN HAMILTON.
&&
JLFSpecial weather statement, Mar 28, 3:05 PM EDT, 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 305 PM EDT SAT MAR 28 2009 GAZ056>058-067>071-281930- 305 PM EDT SAT MAR 28 2009 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL IN UPSON...PIKE... MONROE...LAMAR...MERIWETHER...SPALDING...BUTTS AND HENRY COUNTIES UNTIL 330 PM EDT... AT 305 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A COUPLE STRONG THUNDERSTORMS...ONE OVER CENTRAL MERIWETHER COUNTY AND ANOTHER OVER NORTHEAST PIKE COUNTY. THESE STORMS ARE MOVING NORTHEAST AT 45 MPH. WIND GUSTS OF 35 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE STORMS AS THEY MOVE ACROSS PORTIONS OF UPSON...PIKE...MONROE... LAMAR... MERIWETHER...SPALDING...BUTTS AND HENRY COUNTIES THROUGH 330 PM EDT.
Local storm report, Mar 28, 3:12 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
312 PM EDT SAT MAR 28 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0255 PM HAIL 2 W HAMILTON 32.76N 84.91W
03/28/2009 E0.75 INCH HARRIS GA LAW ENFORCEMENT
PENNY SIZED HAIL 2 MILES WEST OF HAMILTON.
&&
JLFSpecial weather statement, Mar 28, 3:29 PM EDT, 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 329 PM EDT SAT MAR 28 2009 GAZ089-282000- 329 PM EDT SAT MAR 28 2009 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL IN MUSCOGEE COUNTY UNTIL 400 PM EDT... AT 328 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER SAINT MARYS HILLS...MOVING NORTHEAST AT 45 MPH. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE COLUMBUS METROPOLITAN AIRPORT...HIGHLAND PARK...AVONDALE...SAINT MARYS HILLS...BENNING PARK...BENNING HILLS...CARTER ACRES...BATTLE PARK...CUSTER ROAD TERRACE...SAND HILL...COLUMBUS...ROSE HILL...EDGEWOOD...KENWOOD AND BIBB CITY. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 28, 1:38 AM EDT | River Flood Warning | FFC | Gwinnett | 16 hr |
| Mar 28, 2:04 AM EDT | River Flood Warning | FFC | Newton, Rockdale | 42 hr |
| Mar 28, 6:35 AM EDT | River Flood Warning | FFC | Forsyth, Fulton | 30 hr |
| Mar 28, 7:50 AM EDT | River Flood Warning | FFC | Clayton, Fayette, Spalding | 17 hr |
| Mar 28, 9:13 AM EDT | Tornado Warning | FFC | Stewart | 47 min |
| Mar 28, 9:48 AM EDT | Tornado Warning | FFC | Webster | 31 min |
| Mar 28, 10:07 AM EDT | Tornado Warning | FFC | Marion, Schley, Sumter | 38 min |
| Mar 28, 10:23 AM EDT | Severe Thunderstorm Warning | FFC | Crisp, Dooly, Houston, Macon, Schley, Sumter | 52 min |
| Mar 28, 10:41 AM EDT | Tornado Warning | FFC | Crisp, Dooly | 34 min |
| Mar 28, 11:01 AM EDT | Severe Thunderstorm Warning | FFC | Bleckley, Dodge, Houston, Pulaski, Wilcox | 59 min |
| Mar 28, 11:26 AM EDT | River Flood Warning | FFC | Crawford, Talbot, Taylor, Upson | 48 hr |
| Mar 28, 11:26 AM EDT | River Flood Warning | FFC | Bibb, Houston, Jones, Monroe, Twiggs | 4 days |
| Mar 28, 11:26 AM EDT | River Flood Warning | FFC | Barrow, Jackson | 7 hr |
| Mar 28, 11:26 AM EDT | River Flood Warning | FFC | Madison, Oglethorpe | 21 hr |
| Mar 28, 11:36 AM EDT | Severe Thunderstorm Warning | FFC | Bleckley, Dodge, Laurens, Telfair, Wheeler | 54 min |
| Mar 28, 12:19 PM EDT | Severe Thunderstorm Warning | FFC | Emanuel, Johnson, Laurens, Montgomery, Telfair, Toombs and 2 more | 41 min |
| Mar 28, 1:07 PM EDT | Wind Advisory | FFC | Baldwin, Banks, Barrow, Bartow, Bibb, Bleckley and 90 more | 31 hr |
| Mar 28, 1:11 PM EDT | Severe Thunderstorm Warning | FFC | Dodge, Telfair, Wilcox | 49 min |
| Mar 28, 1:52 PM EDT | Severe Thunderstorm Warning | FFC | Harris, Muscogee | 38 min |
| Mar 28, 2:01 PM EDT | Severe Thunderstorm Warning | FFC | Telfair, Wheeler | 59 min |
| Mar 28, 2:17 PM EDT | Flash Flood Warning | FFC | Jones | 6 hr |
| Mar 28, 2:36 PM EDT | Severe Thunderstorm Warning | FFC | Harris, Muscogee | 54 min |
| Mar 28, 2:43 PM EDT | Severe Thunderstorm Warning | FFC | Montgomery, Toombs, Wheeler | 22 min |
| Mar 28, 3:09 PM EDT | Severe Thunderstorm Warning | FFC | Meriwether, Pike | 52 min |
| Mar 28, 3:49 PM EDT | Severe Thunderstorm Warning | FFC | Montgomery, Telfair, Toombs, Wheeler | 41 min |
| Mar 28, 3:52 PM EDT | Severe Thunderstorm Warning | FFC | Butts, Henry, Spalding | 53 min |
| Mar 28, 4:16 PM EDT | Severe Thunderstorm Warning | FFC | Newton, Rockdale | 44 min |
| Mar 28, 4:25 PM EDT | Severe Thunderstorm Warning | FFC | Henry, Newton, Rockdale, Walton | 50 min |
| Mar 28, 4:33 PM EDT | Severe Thunderstorm Warning | FFC | Toombs | 19 min |
| Mar 28, 4:40 PM EDT | River Flood Warning | FFC | DeKalb, Rockdale | 5 hr |
| Mar 28, 4:40 PM EDT | River Flood Warning | FFC | Johnson, Laurens, Washington, Wilkinson | 12 days |
| Mar 28, 4:53 PM EDT | Severe Thunderstorm Warning | FFC | Barrow, Clarke, Jackson, Oconee, Walton | 27 min |
| Mar 28, 5:56 PM EDT | River Flood Warning | FFC | Baldwin, Washington, Wilkinson | 24 hr |
| Mar 28, 7:23 PM EDT | Areal Flood Warning | FFC | Harris | 6 hr |
Nearby
Severe Thunderstorm Warnings in Georgia, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.